Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 159, NWS Milwaukee, WI

August 23, 2006Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 23, 2006, 7:16 PM CDT for Sauk County, Wisconsin. It was in force for 74 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2006, 7:16 PM CDT (00:16 UTC)
Expired
Aug 23, 2006, 8:30 PM CDT
In force
74 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Sauk County, WI

The radar

The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 7:55 PM CDTHAIL 0.753 Nw La Valle, WISPOTTER LOCATED NEAR DUTCH HOLLOW LAKE.
Aug 23, 7:55 PM CDTHAIL 0.882 Sw La Valle, WI
Aug 23, 8:15 PM CDTHAIL 0.25Hill Point, WI
Aug 23, 8:35 PM CDTHAIL 0.75Loganville, WIREPORT CAME FROM THE UP FRONT CAFE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 2:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 240017
SVRMKX
WIC111-240130-
/O.NEW.KMKX.SV.W.0159.060824T0016Z-060824T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
716 PM CDT WED AUG 23 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 830 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 33
  MILES NORTHWEST OF REEDSBURG...OR ABOUT 9 MILES SOUTH OF TOMAH...
  AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSBURG...LAKE DELTON AND WISCONSIN DELLS BY 755 PM CDT...
  WEST BARABOO BY 805 PM CDT...
  BARABOO BY 810 PM CDT...
  SPRING GREEN BY 820 PM CDT...
  SAUK CITY AND PRAIRIE DU SAC BY 825 PM CDT...

THIS IS A VERY SEVERE THUNDERSTORM CAPABLE OF PRODUCING A SWATH OF 
SIGNIFICANT WIND AND HAIL DAMAGE.  EVEN IF A TORNADO DOES NOT 
OCCUR...THIS IS A DEADLY SEVERE STORM.  TAKE COVER NOW. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
      4335 8971 4328 8973 4320 8985 4320 9000
      4316 9006 4317 9019 4356 9019 4357 9032
      4364 9032

$$

CRAVEN
7 follow-up statements
000 
WWUS53 KMKX 240025
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
725 PM CDT WED AUG 23 2006

WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
725 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE.  THIS STORM WAS LOCATED 11 MILES NORTHWEST 
OF LA VALLE...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA VALLE BY 730 PM CDT...
  IRONTON AND LIME RIDGE BY 735 PM CDT...
  REEDSBURG...HILL POINT AND WISCONSIN DELLS BY 740 PM CDT...
  ROCK SPRINGS...LOGANVILLE AND LAKE DELTON BY 745 PM CDT...
  NORTH FREEDOM BY 750 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
      4335 8971 4328 8973 4320 8985 4320 9000
      4316 9006 4317 9019 4356 9019 4357 9032
      4364 9032

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240036
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
736 PM CDT WED AUG 23 2006

WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
736 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS 
LOCATED 8 MILES NORTHWEST OF LA VALLE...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA VALLE BY 740 PM CDT...
  IRONTON BY 745 PM CDT...
  REEDSBURG BY 750 PM CDT...
  HILL POINT BY 755 PM CDT...
  ROCK SPRINGS...AND LOGANVILLE BY 800 PM CDT...  
  NORTH FREEDOM BY 805 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
      4335 8971 4328 8973 4320 8985 4320 9000
      4316 9006 4317 9019 4356 9019 4357 9032
      4364 9032

$$

KAPELA
000 
WWUS53 KMKX 240046
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
746 PM CDT WED AUG 23 2006

WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
746 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS 
LOCATED NEAR LA VALLE...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REEDSBURG BY 750 PM CDT...
  LOGANVILLE BY 755 PM CDT...  
  NORTH FREEDOM BY 800 PM CDT...
  LELAND AND PLAIN BY 805 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
      4335 8971 4328 8973 4320 8985 4320 9000
      4316 9006 4317 9019 4356 9019 4357 9032
      4364 9032

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240059
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
758 PM CDT WED AUG 23 2006

WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
758 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS 
LOCATED NEAR IRONTON...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOGANVILLE BY 800 PM CDT... 
  NORTH FREEDOM BY 805 PM CDT...
  LELAND BY 810 PM CDT...  
  SPRING GREEN BY 820 PM CDT...

THIS EXTREMELY DANGEROUS STORM HAS PRODUCED BASEBALL SIZED HAIL AND 
PRODUCED 70 MPH WINDS...PLEASE SEEK SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
      4335 8971 4328 8973 4320 8985 4320 9000
      4316 9006 4317 9019 4356 9019 4357 9032
      4364 9032

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240109
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 PM CDT WED AUG 23 2006

WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
809 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...

AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS 
LOCATED NEAR HILL POINT...MOVING SOUTH SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LELAND BY 815 PM CDT...
  PLAIN BY 820 PM CDT...
  SPRING GREEN BY 825 PM CDT...

THIS EXTREMELY DANGEROUS STORM HAS PRODUCED BASEBALL SIZED HAIL AND 
PRODUCED 80 MPH WINDS...PLEASE SEEK SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
      4335 8971 4328 8973 4320 8985 4320 9000
      4316 9006 4317 9019 4356 9019 4357 9032
      4364 9032

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240120
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT WED AUG 23 2006

WIC111-240130-
/O.CON.KMKX.SV.W.0159.000000T0000Z-060824T0130Z/
SAUK WI-
820 PM CDT WED AUG 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SAUK COUNTY...

AT 820 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 
MPH.  THIS STORM WAS LOCATED NEAR HILL POINT...MOVING SOUTH AT 40 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING GREEN BY 830 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8979 4356 8972 4355 8960 4338 8962
      4335 8971 4328 8973 4320 8985 4320 9000
      4316 9006 4317 9019 4356 9019 4357 9032
      4364 9032

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240123
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 PM CDT WED AUG 23 2006

WIC111-240215-
/O.CON.KMKX.TO.W.0024.000000T0000Z-060824T0215Z/
SAUK WI-
824 PM CDT WED AUG 23 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR WESTERN 
SAUK COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HILL 
POINT...MOVING SOUTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLAIN BY 835 PM CDT...
  SPRING GREEN BY 840 PM CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.

LAT...LON 4353 9019 4341 9020 4316 9009 4325 8976

$$

KAPELA/SPEICHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:15 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 23, 3:15 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED AUG 23 2006

.DISCUSSION...FORECAST CONCERNS ON REPEATED BOUTS OF CONVECTION
EXPECTED INTO FIRST DAYS OF EXTENDED PERIOD.  BRIEF SUMMARY DUE TO
ONGOING SEVERE THREAT.  MANY FACTORS COMING TOGETHER ACRS SRN WI
NEXT SEVERAL HOURS.  OUTFLOW BOUNDARY FROM NORTHERN CONVECTION
GETTING STRENGTHENED BY LAKE BREEZE BOUNDARY ACRS CENTRAL INTO SERN
CWA.  ALREADY HAD ONE SVR ISSUED FOR KRAC AREA.  INCRG LOW LVL CONV
AS SWLY WNDS IN SWRN AREAS SHOWING WIND GUSTS OF 15 TO 20 KTS AND
SPC MESOANAYLSIS SHOWING STRONG INCR IN LOW LEVEL CON ACRS CENTRAL
AREAS. SB CAPE NOW EXCEEDING 3000 J/KG AND 3KM VGP AT 0.4.  HENCE
TOR WATCH IN EFFECT UNTIL 03Z.  SB CONVECTION NOT AS LKLY IN NERN
AREAS DUE TO COOLER ONSHORE FLOW BUT ELEVATED POTENTIAL STILL POSS.

STRONG WARM AIR ADVECTION AND WEAKER SECONDARY SHORT WAVE ALONG WITH
AFTN INSTABILITY WL CONT TO TRIGGER SCT SVR CONVECTION INTO THE EVE.
LOW LEVEL JET OF 20 TO 35 KTS THIS EVE EXPCD TO WKN AND SAG SWD
DURING THE NGT...YET PERIOD OF ENHANCED SYNOPTIC SCALE LIFT ASSOCD
WITH RIGHT ENTRANCE RGN EXPCD LTR TNGT ALONG WITH UPSTREAM WEAK
SHORT WAVE IN VCNTY OF ND/CAN SO WL CONT LKLY WORDING FOR WITH TREND
TWD CHC POPS LT TNGT.

GFS IN LTR PERIODS OF SHORT TERM SHOWING FAIRLY GOOD RUN TO RUN
CONTINUITY BUT SOME CONVECTIVE FEEDBACK IN MID LEVELS.  SHORT TERM
GUIDANCE IN AGREEMENT ON BRIEF RESPITE FM SVR THREAT ON THU AS BEST
INSTABILITY SAGS SWD BUT WL CONT SML POPS AS SFC FNT EXPCD TO BE IN
VCNTY AND NAM BUFKIT SHOWING CAPES EXCEEDING 3000 JOULES THU AFTN.

BOTH NAM-WRF AND GFS IN GOOD AGREEMENT WITH 35 TO 40 KT LLJ
STRENGTHENING BAROCLINIC ZONE FRI NGT OVER SWRN INTO CENTRAL WI.
HENCE WL CONT LKLY WORDING IN NORTH AND EVEN EXPAND ONE TIER SWD.
YET ANOTHER STRONGER SHORT WAVE TO MOVE ACRS AREA ON SAT/SAT NGT.

FOR EXTENDED PERIODS FROM SAT NGT THRU WED...STILL EXPECT POTENT
SHORT WAVE TROF TO MOVE THRU REGION EARLY IN PERIOD.  FAIR AGREEMENT
IN ENSEMBLES SHOWING SHORT WAVE TROF MOVING THRU WITH UPSTREAM
KICKER LONG WAVE TROF AMPLIFYING AS IT PUSHES INTO WEST COAST.  POOR
AGREEMENT IN MEMBERS FOR EARLY NEXT WEEK AS RIDGING BUILDS INTO
UPPER MIDWEST AHEAD OF LONG WAVE TROF. GFS AND DGEX SHOWING MORE
PUNCH WITH BACK DOOR CDFNT SLIPPING THRU GTLAKES MON NGT.  STABILITY
MINIMAL BUT MAY BE ENOUGH LOW LEVEL CONVERGENCE FOR -SHRA.  WL CONT
TO WATCH NEXT SEVERAL RUNS FOR TRENDS. 500MB GFS HEIGHT ANOMOLIES
SHOW 50 TO 75 METER POSITIVE ANOMOLIES ACRS WRN GTLAKES ASSOCD WITH
RIDGING BY EARLY NEXT WEEK.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK
Hazardous weather outlook, Aug 23, 6:45 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-240915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
645 PM CDT WED AUG 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM ACROSS MOST OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

SEVERE THUNDERSTORMS ARE MOVING THROUGH PORTIONS OF CENTRAL
WISCONSIN.  SCATTERED STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL
AFFECT PARTS OF THE AREA THIS EVENING.  THE MAIN SEVERE WEATHER
RISKS ARE LARGE HAIL AND DAMAGING WINDS...HOWEVER AN ISOLATED
TORNADO IS STILL POSSIBLE.

THE BEST TORNADO THREAT IS ALONG AND WEST OF A LINE FROM MONTELLO TO
MADISON TO BURLINGTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON INTO THURSDAY NIGHT. MORE STRONG THUNDERSTORMS ARE POSSIBLE
FRIDAY AND SATURDAY. SOME OF THESE MAY PRODUCE HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-665-240915-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
645 PM CDT WED AUG 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A TORNADO WATCH REMAINS IN EFFECT FOR THE NEARSHORE WATERS FROM PORT
WASHINGTON TO WINTHROP HARBOR UNTIL 10 PM. SCATTERED STRONG AND
POSSIBLY SEVERE THUNDERSTORMS ARE STILL LIKELY TONIGHT.

SOME OF THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL...HIGH WINDS
AND ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON INTO THURSDAY NIGHT. MORE STRONG THUNDERSTORMS ARE
POSSIBLE FRIDAY AND SATURDAY.

MBK

In the hours before

Local storm report, Aug 23, 4:10 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             1 NW SOUTH MILWAUKEE    42.92N 87.88W
08/23/2006  E0.25 INCH       MILWAUKEE          WI   TRAINED SPOTTER

&&

DRH
Special weather statement, Aug 23, 4:27 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-232205-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
427 PM CDT WED AUG 23 2006

...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN UNTIL 10 PM CDT THIS EVENING...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS ACROSS SOUTH CENTRAL WISCONSIN AND SCATTERED
SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS SOUTHEASTERN WISCONSIN...
WITH THE STRONGEST STORMS NEAR WIND POINT.

THESE SHOWERS AND STORMS WILL MOVE EAST AROUND 35 MPH.

ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS TO 70 MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED
TORNADOES...DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY
RAIN COULD RESULT IN PONDING AND MINOR URBAN FLOODING.

STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
POSSIBLE WARNINGS AND STATEMENTS.

SPEICHER/KAPELA
Special weather statement, Aug 23, 5:26 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-232305-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
526 PM CDT WED AUG 23 2006

...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN UNTIL 10 PM CDT THIS EVENING...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS SOUTH CENTRAL
AND SOUTHEASTERN WISCONSIN.

THROUGH 615 PM...MOST OF THE SHOWERS WILL BE NORTH AND EAST OF A LINE
FROM REEDSBURG TO MADISON TO BEAVER DAM TO CEDAR GROVE...WITH
MODERATE SHOWERS IN NORTHEASTERN SHEBOYGAN COUNTY. THESE SHOWERS WILL
MOVE SOUTHEAST AROUND 35 MPH.

ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY SEVERE
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70
MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES...
DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD
RESULT IN PONDING AND MINOR URBAN FLOODING.

STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
POSSIBLE WARNINGS AND STATEMENTS.

SPEICHER/KAPELA
Special weather statement, Aug 23, 5:55 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-232335-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
555 PM CDT WED AUG 23 2006

...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN UNTIL 10 PM CDT THIS EVENING...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS SOUTH CENTRAL
AND SOUTHEASTERN WISCONSIN.

THROUGH 630 PM...MOST OF THE SHOWERS WILL BE NORTH AND EAST OF A LINE
FROM THE DELLS TO MADISON TO FORT ATKINSON TO HORICON TO CEDAR
GROVE...WITH MODERATE SHOWERS IN NORTHEASTERN SHEBOYGAN COUNTY. THESE
SHOWERS WILL MOVE SOUTHEAST AROUND 35 MPH.

ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY SEVERE
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70
MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES...
DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD
RESULT IN PONDING AND MINOR URBAN FLOODING.

STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
POSSIBLE WARNINGS AND STATEMENTS.

SPEICHER/KAPELA
Special weather statement, Aug 23, 6:26 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-240005-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
626 PM CDT WED AUG 23 2006

...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN UNTIL 10 PM CDT THIS EVENING...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS SOUTH CENTRAL
AND SOUTHEASTERN WISCONSIN.

THROUGH 700 PM...MOST OF THE SHOWERS WILL BE NORTH AND EAST OF A LINE
FROM THE DELLS TO WHITEWATER TO SHEBOYGAN. THESE SHOWERS WILL MOVE
SOUTHEAST AROUND 35 MPH.

A SEVERE THUNDERSTORM IN JACKSON COUNTY IS MOVING SOUTHEAST AT 35
MPH. THIS STORM HAS ALREADY PRODUCED GOLF BALL SIZE HAIL. IF THIS
STORM HOLDS TOGETHER...IT WILL REACH THE WISCONSIN DELLS BY 730 PM...
AND MADISON BY 815 PM.

ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY SEVERE
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70
MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES...
DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD
RESULT IN PONDING AND MINOR URBAN FLOODING.

STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
POSSIBLE WARNINGS AND STATEMENTS.

SPEICHER/KAPELA
Special weather statement, Aug 23, 6:52 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-240035-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
652 PM CDT WED AUG 23 2006

...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN UNTIL 10 PM CDT THIS EVENING...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE SCATTERED SHOWERS ACROSS SOUTH CENTRAL
AND SOUTHEASTERN WISCONSIN.

THROUGH 730 PM...MOST OF THE SHOWERS WILL BE NORTH AND EAST OF A LINE
FROM THE DELLS TO WATERTOWN TO MEQUON. THESE SHOWERS WILL MOVE
EAST SOUTHEAST AROUND 35 MPH.

A SEVERE THUNDERSTORM IN MONROE COUNTY IS MOVING SOUTHEAST AT 35
MPH. THIS STORM HAS ALREADY PRODUCED GOLF BALL SIZE HAIL. IF THIS
STORM HOLDS TOGETHER...IT WILL REACH THE WISCONSIN DELLS BY 745 PM...
AND EAST OF MADISON NEAR SUN PRAIRIE BY 845 PM.

ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY SEVERE
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS TO 70
MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED TORNADOES...
DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY RAIN COULD
RESULT IN PONDING AND MINOR URBAN FLOODING.

STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
POSSIBLE WARNINGS AND STATEMENTS.

SPEICHER/KAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:16 PM CDTTornado WarningMKXSauk59 min
Aug 23, 8:47 PM CDTTornado WarningMKXDane, Iowa58 min
Aug 23, 9:11 PM CDTSevere Thunderstorm WarningMKXMarquette64 min
Aug 23, 9:13 PM CDTTornado WarningMKXSauk62 min
Aug 23, 9:43 PM CDTTornado WarningMKXDane, Iowa77 min
Aug 23, 10:14 PM CDTSevere Thunderstorm WarningMKXSauk76 min
Aug 23, 10:38 PM CDTTornado WarningMKXSauk52 min
Aug 23, 10:58 PM CDTTornado WarningMKXDane62 min
Aug 23, 11:28 PM CDTSevere Thunderstorm WarningMKXDane47 min
Aug 24, 12:28 AM CDTSevere Thunderstorm WarningMKXGreen, Rock70 min
Aug 24, 12:36 AM CDTSevere Thunderstorm WarningMKXColumbia, Marquette69 min
Aug 24, 12:55 AM CDTSevere Thunderstorm WarningMKXDane80 min
Aug 24, 1:32 AM CDTSevere Thunderstorm WarningMKXRacine, Waukesha58 min
Aug 24, 1:40 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge80 min
Aug 24, 1:50 AM CDTSevere Thunderstorm WarningMKXJefferson41 min
Aug 24, 2:00 AM CDTSevere Thunderstorm WarningMKXRock90 min
Aug 24, 2:08 AM CDTSevere Thunderstorm WarningMKXGreen19 min
Aug 24, 2:36 AM CDTSevere Thunderstorm WarningMKXSauk39 min
Aug 24, 3:20 AM CDTSevere Thunderstorm WarningMKXDane40 min
Aug 24, 3:30 AM CDTSevere Thunderstorm WarningMKXJefferson, Rock45 min
Aug 24, 3:55 AM CDTSevere Thunderstorm WarningMKXSauk50 min
Aug 24, 4:15 AM CDTSevere Thunderstorm WarningMKXRock45 min
Aug 24, 4:41 AM CDTSevere Thunderstorm WarningMKXSauk49 min
Aug 24, 5:07 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane53 min
Aug 24, 5:11 AM CDTSevere Thunderstorm WarningMKXJefferson36 min
Aug 24, 9:39 AM CDTSevere Thunderstorm WarningMKXKenosha18 min
Aug 24, 9:47 AM CDTSpecial Marine WarningMKX13 min
Aug 24, 12:55 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk80 min
Aug 24, 1:23 PM CDTSevere Thunderstorm WarningMKXLafayette53 min
Aug 24, 2:19 PM CDTSevere Thunderstorm WarningMKXGreen31 min
Aug 24, 3:20 PM CDTFlash Flood WarningMKXKenosha, Racine3 hr
Aug 24, 3:38 PM CDTSpecial Marine WarningMKX82 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.